I was on 60mg Citalopram and feeling really good until my doctor got concerned about the cardiac statistic and switched me to Zoloft. I had a very bad reaction with Zoloft so after 3+ weeks of use was tapered off very quickly and put back on 60mg Citalopram, as these two antids I believe are interchangeable/similar. However, even on the 60mg citalopram (12 days) I am now feeling constantly tired, weepy, irritable and can't tolerate any noise. I have also got a low drum noise in my ears which I had before. Of course this gets me down more as I am normally very energetic and like to be busy. I can't understand this as before when I started Citalopram it kicked in very quickly.I am perimenopausal and know that right now PMS is kicking in badly so adding to symptoms. Sorry for whining, I just want to feel good again and all this has really messed me up. Any feedback greatly appreciated
Hello Aud1. I belive you answered part of your question. your body is reacting to the Citaporam as if it were once again a new drug. You were off from it for the 3 weeks. I believe the way you're feeling at the moment is a bit of both. The Premenopausal side effects and those of the Celexa. Allow yourself a bit more time, not to worry to much. The Citalopram will take a another week at least, for you to be rid of from the fatique, irritability. Although you were on it previously, your body did have the Zoloft working and its chemistry was also in your body when the Citalopram was reintroduced. Thats a factor. Hope you get to feeling better asap. Best of wishes,pledge
greetings and welcome home aud1,
i think i have been on every antidepressant known to mankind, except MAO Inhibitors, and most have not worked, or caused untenable side effects, caused me to quickly become extremely manic and spend $20,000.00 in 2 days, i just wanted to dig a bigger, deeper, darker, slimier hole and climb in pulling the top over my head and just live in total darkness and silence until i died a slow starvation death but relatively quick death due to dehydration. I am quite adroit at plannning death senarios in my head and also writing them down. The last one I made the mistake of telling someone and my lil sweet fluffy arse ended up on the locked down ECT unit at the University Hospital... the big one in this area.
To tell you the truth, i don't care for ECT very much as it is unbelievably barbaric (although not as bad as the one scene in 'one flew over the cuckoo's nest', but the effects are almost immediate and in a week or two after your game/set/match of them,you are back to normal or whatever your stable state is called and there you will be until the next time. That is the option i always save for last... when i do in fact become suicidal and this time homicidal as well, the speed. i tried a new thing this time also, found mea great shtink. Usually i hate my shrinks and refuse to see them very often, but this is the first shrink in 20 years I like, besides the new one reminds me of my favorite old one that has, since the last time I saw him in FLORIDA, freaking went and died on me (anyway i would rather titrate my own medications to how I feel. I did have one nasty shrink that all he evereeeeeeeeeeeeeeeeeeeeeeeeeeeeeeeeeeeeeeeeeee, oops fell asleep, anyway he wanted to talk about my sex life since I was in between husbands at the time. He had this big dark green couch with lot of big pillows, i thought he would attack me, so i'd sit with pillows protecting me. he was nasty.
So, to your problem with celexa. all ssri's are lmost the same except for a few atoms added in different places, changes there mode of action some but nothing to shake a stick at. But, as all humans are unique unto themselves, some react to one molecular model of a ssri better than to the next one. tht's why the pharmaceutical companies keep coming out with more and more of them you were off celexa and on something else for 3 weeks and as your celexa levels in your body dropped, it noticed the change. Since you were now feeding it lexapro, your body and mind decided to go on strike until you started feeding it celexa again. I think your body wanted you to never do that again so it is presently telling you 'mom... we like celexa, and if you don't give us celexa, this is what we r gonna do to you!' WOW!!! Now add in whatever the lunar phase we are presently in, stir in some pre or peri-menopausal crazy symptoms, body heat thermoregulation unit malfunction and a little bad weather and that equals the MOOD you are now experiencing. don't worry, it will soon be better. when the celexa level approaches therapeutic levels, thn and only then. So sit back in your little roller coaster chair, strap in so you don't fall out and get yourelf ready for the ride. It shouldn'tbe too much longer
Your Karma's Shifting ,
The Pychobabble Hippie
Hi, I know Pledge has already answered your question, but I just want to reiterate that as you have excluded the citalopram from your 'system' over the last few weeks, you will indeed have symptoms similar/the same as when you first started it. I am a bit surprised that you were put straight back to 60mg a day? But it's done now. As already said, give it another week or so, but if you are feeling particularly distressed please consult your doctor. In the mean time try to do things to lift your mood, such as light exercise, going for walks, spending time outside in the sun (if you have any there?), stay hydrated & eat as healthily as possible, do what ever you can to get a good night sleep. I hope you feel better soon!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Feb 2012 • 2 answers
Posted 19 Mar 2013 • 7 answers
Posted 5 Jun 2013 • 4 answers
Posted 10 Nov 2016 • 2 answers
Posted 29 Sep 2017 • 2 answers